Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 84, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 13, 2015, 2:45 PM CDT for Pecos County, Terrell County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 2:45 PM CDT (19:45 UTC)
- Expired
- May 13, 2015, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 150 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS54 KMAF 131945
SVRMAF
TXC371-443-132030-
/O.NEW.KMAF.SV.W.0084.150513T1945Z-150513T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 330 PM CDT
* AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
SHEFFIELD...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHEFFIELD AROUND 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3052 10168 3047 10169 3045 10172 3042 10174
3040 10169 3034 10165 3033 10168 3050 10223
3088 10200 3083 10184 3076 10183 3075 10181
3070 10180 3066 10177 3065 10170 3062 10165
3055 10164
TIME...MOT...LOC 1945Z 289DEG 14KT 3064 10199
HAIL...1.00IN
WIND...60MPH
$$
AHLUCHAN1 follow-up statement
773
WWUS54 KMAF 132011
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM CDT WED MAY 13 2015
TXC371-443-132030-
/O.CON.KMAF.SV.W.0084.000000T0000Z-150513T2030Z/
PECOS TX-TERRELL TX-
311 PM CDT WED MAY 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRELL AND EXTREME EAST CENTRAL PECOS COUNTIES UNTIL 330 PM CDT...
AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHEFFIELD...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3052 10168 3047 10169 3045 10172 3042 10174
3040 10169 3034 10165 3033 10168 3048 10217
3083 10184 3076 10183 3075 10181 3070 10180
3066 10177 3065 10170 3062 10165 3055 10164
TIME...MOT...LOC 2012Z 276DEG 27KT 3063 10177
HAIL...1.00IN
WIND...60MPH
$$
AHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:26 PM CDT, 19 minutes earlier.
Area forecast discussion, May 13, 2:26 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT Wed May 13 2015 .DISCUSSION... Heavy rain has moved off to the east this afternoon with a generous 0.5 to 1.5 inches of rain across the area. Subsidence on the back side of the wave has led to clearing skies and temperatures warming into the 70s. A few storms have popped up in the Lower Trans Pecos and eastern Permian Basin along a weak dryline. Not expecting much in the way of severe weather since the atmosphere has been pretty worked over from this mornings convection, but we could see an isolated hail and strong wind threat. SW flow aloft will continue as yet another storm system develops along the West Coast. A dryline will become better defined across the Permian Basin Thursday afternoon. Daytime heating along with high moisture values should help storms develop along and ahead of the dryline. Effective shear values near 35 kts and steep lapse rates will contribute to an unstable atmosphere and allow for the possibility of some severe storms. Large hail and damaging winds will be the main threats, although there will be a low tornado risk during the evening hours. A similar set-up is expected Friday with an even higher risk of severe storms as the upper trough moves closer. Friday could be an active day for our area if all the ingredients come together. The upper forcing associated with Friday's wave will remain to our north...however deep layer shear and high CAPE values will be more than supportive of supercells. The upper trough will lift into the Plains and a Pacific front will merge with the dryline late Saturday. More showers and storms are expected to develop along this boundary with the best area for convection along and south of the I-20 corridor. We get a break on Sunday before another storm system moves our way early next week. Given the recent heavy rains, any storm will have the potential to produce flash flooding. The best chance for any flooding to occur will be Friday evening and again early next week when showers and storms are expected to be the most widespread. Another Flash Flood Watch may be needed within the next week. After a couple of cool days, temperatures will warm back to near normal this weekend into next week. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 60 85 61 85 / 10 20 30 10 BIG SPRING TX 65 87 64 87 / 10 20 40 10 CARLSBAD NM 55 88 57 86 / 10 10 20 10 DRYDEN TX 65 89 65 92 / 10 10 40 10 FORT STOCKTON TX 62 89 61 90 / 10 10 30 10 GUADALUPE PASS TX 56 83 54 81 / 0 10 20 10 HOBBS NM 55 85 57 81 / 10 10 20 10 MARFA TX 51 84 51 85 / 10 10 30 10 MIDLAND INTL AIRPORT TX 61 87 63 87 / 10 20 30 10 ODESSA TX 61 87 62 87 / 10 20 30 10 WINK TX 60 90 61 91 / 10 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/29 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 13, 3:55 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CDT WED MAY 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 355 AM CDT WED MAY 13 2015 /255 AM MDT WED MAY 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION THIS MORNING WILL END FROM WEST TO EAST THROUGH THE AFTERNOON. LOCAL HEAVY RAIN IS STILL POSSIBLE THROUGH MID AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR ALL AREAS EXPECT THE TRANS PECOS FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT THERE ARE LOCAL FLOODING CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 13, 12:46 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 PM CDT WED MAY 13 2015
TXZ075-131815-
PECOS-
1246 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS COUNTY UNTIL 115 PM CDT...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL-SIZED HAIL AND
WIND GUSTS UP TO 50 MPH WERE LOCATED NEAR BAKERSFIELD AT 1245 PM
CDT...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3061 10228 3085 10244 3104 10222 3102 10219
3102 10218 3100 10214 3099 10208 3100 10203
3099 10202 3099 10198 3092 10187 3089 10188
3087 10185 3083 10184
TIME...MOT...LOC 1745Z 236DEG 27KT 3088 10220Special weather statement, May 13, 1:52 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT WED MAY 13 2015
TXZ075-082-131915-
PECOS-TERRELL-
152 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 215 PM
CDT...
STRONG THUNDERSTORMS WAS LOCATED 11 MILES SOUTHWEST OF IRAAN AT 152
PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3065 10188 3059 10227 3067 10238 3100 10214
3099 10208 3100 10203 3099 10202 3099 10198
3092 10187 3089 10188 3086 10185 3081 10183
3076 10183 3075 10181 3074 10181
TIME...MOT...LOC 1852Z 252DEG 17KT 3082 10203Special weather statement, May 13, 2:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT WED MAY 13 2015
TXZ075-082-131945-
PECOS-TERRELL-
217 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 245 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF IRAAN AT 217
PM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3065 10188 3052 10213 3072 10234 3100 10211
3099 10208 3100 10203 3099 10202 3099 10198
3092 10187 3089 10188 3086 10185 3081 10183
3076 10183 3074 10181
TIME...MOT...LOC 1917Z 242DEG 20KT 3074 10210The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:47 PM CDT | River Flood Warning | MAF | Presidio | 22 hr |
| May 13, 3:38 AM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Ward, Winkler | 4 hr |
| May 13, 4:58 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines | 4 hr |
| May 13, 5:42 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 2 hr |
| May 13, 12:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 13, 1:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| May 13, 2:17 PM CDT | Special Weather Statement | MAF | 28 min | |
| May 13, 3:34 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| May 13, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 43 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
| May 13, 5:21 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| May 13, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.